Eight days with no thyroid medication and I am burning up and Hyper, Why is this?

Hello everyone,

Stopped my T3 eight days ago because I was feeling dreadful on it but now I am burning up (not sweating), pulse is always high anyway and I feel hyper. These are not normal underative symptoms and I guess can't be the medication as the T3 is out of the body. Any info would be appreciated. Thank you

19 Replies

oldestnewest
  • I would say that you are definitely not hyper. I have always had this burning throbbing feeling when hypo but argued with patient Dr Skinner that I could not possibly take more medication when he suggested it and he would just shake his head sadly, because of course he was right. I remember, though, that you struggle to take any meds at all, so do not have an answer. I found my way of being able to take more medication was by improving my serum iron and ferritin. It seems it was being low in these that gave me those awful symptoms. That is not to say I have found the perfect answer yet, however. I just seem to change one set of symptoms for another! Currently all the past two good months have suddenly disappeared and I am back to searching for answers. I do not know what else to suggest other than that somehow you have got to take some form of medication. Have you had any blood tests recently? If not perhaps it would help to see what your levels are of thyroid and ferritin etc. Sorry not to be more useful and I hope you get help soon.

  • Hello Hennerton,

    I am sorry things are not going well for you, things just seem to go wrong for no obvious reason.

    My temperature is around 35.5 normally, but when I am burning up it is about 37.3. It is now nine days without Thyroid medication and I do feel better without it, it does cause terrible symptoms so I am not going to take anymore. I did speak to the doc to see if I could try a different form of medication but was refused and told I would have to see another endro (as if that will help) My Iron levels (when lasted tested in Nov) were above the reference range. I will be seeing a Nutritionalist in a couple of weeks - he seems to have a good knowlege of the Thyroid and the Immune system - he knew of reverse T3, The conversion problem, the receptor uptake and even Genova Logistics, He seems to think the Immune system can flare up when you take the medication. I will certainly keep you posted - It is a nugget of hope x

  • Do hope you get help from your nutritionalist and begin to improve. Please let us know how you get on. xx

  • will do, first appointment is next Tuesday. Take care x

  • Good luck! xx

  • Hello Hennerton,

    I hope you are starting to feel better.

    I have seen the Nutritionalist - he had some interesting points and thought that my immune system was Flaring up because it was fighting the medication , the plan is to calm the immune system down, He used to be a chronic fatique sufferer so knew how unhelp docs were. Along the way he suggested bathing with Epson Salts to ease the fibromyalgia, Taurine to take at bed time to calm the immune system and promote sleep and a couple of other things, he said it would have to be done slowly and he had lots of other things to try if I go back . I am going to give it a whirl because he did seem to really want to help and after all taking the medication has caused many problems.

    Best wishes

  • So pleased it went well and you feel as though someone wants to help. Let us know how you get on. Are you still off all thyroid meds?

  • I do take T3 when I really have to, as it does alot of good as well. I will keep you updated and any helpful info I will share

    Best wishes

  • Just another thought. What is your temperature at the moment? If it is low, you cannot be hyper.

  • My body heats up especially in the evenings and at night time and I'm very Hypo at the minute, my TSH is 25.

    What Hennerton said about Iron levels etc makes sense, as my B12 is 182 and Folate is 3.9

  • Thank you Angel

  • Is it possible you have antibodies and have Hashi's?

  • Doctors just say it is an underactive Thyroid, in my case it seems the biggest problem is the medication

  • HI Did you have thyroid tests, TSH, T4 and Free T3 before stopping the T3? This is really the only way to tell. Unless this reveals all, I would start by reintroducing a little T3, it takes a month to reach optimum any way. So then another 4 weeks tests, maybe increase again etc.Of course, in reverse T3 takes about a month to fully leave the body. NDT because natural takes a few days, both ways.

    I am assuming that you cannot take T4? It is a better combination. Have you tried Armour and Erfa, a better balance?

    T3 really does affect the heart, either much too low or too high.The same applies in NDT but a better balance and often less needed.

    Best wishes,

    Jackie

  • Hello Jackie,

    It is nice to hear from you again, I hope your health is improving?

    My last blood tests were in Nov last year, My doctors are not really interested in keeping an eye on things, If ever I ask a question the reply is either "I don't know, I am not an expert, you need to see an endro" or "your over medicated" - how can I be over medicated on halve of a 2.5mcg a week. The only natural Thyroid I tried was the Nutri Thyroid and I still got problems. I can not take T4, that was the worst of the lot. so I think from now on I will no longer have any Thyroid Medication at all.

    Kind regards

  • Hi First although should be done NHS, I use blue Horizon for my blood tests, TSH, T4 and Free T3 as much as needed. GP can no longer do FT3 test, Endo happy as reliable company. If you do that either DIY totally, called "finger prick " test, but not really, or if you know some one who will do venous blood, free. Quote TUK 10 for discount.it is really vital to get the thyroid right buy lots of blood tests. Also of course the other autoimmune, hormonal. tests, GP should certainly do those OK.Diabetes, B12 + foliates, vit D. calcium if D needed, iron/ferritin..They can make a bjg difference.

    Regarding treatment, possible you do not need any T3, depending on blood tests. If you cannot take levo, T4, then armour or Erfa.it will mean buying abroad, like a lot of people do or a private script, as I do.Until stable , lots of bloods tests and very s,lowly increasing.

    If you have Graves, or sometimes Hashi, you can swing between hypo and hyper, only the bloods will show this. This may be the problem. Have you e mailed the Endo for advice?I do that with all m y consultants. it is beyond most GP`s, as they are just general docs.

    I hope that helps.

    Best wishes,

    Jackie

  • Hello Jackie,

    All vitamin levels are ok, not sure over blood tests as they never seem to be of any real use, they have never reflected how I feel.

    I am waiting for an appointment for the Endo, so have know details of him/her.

    It is now ten days without the medication and I feel better without it, so no more medication, maybe I will try a herbal mix.

    Best wishes

    Debbie

  • Debbie, It is always best to investigate who to see first. Still worth doing. Look up their CV on the WEB, if good, they will be on there. Also private hospitals often publish more info on them.I would also phone their sec and check what treatment they like ie T3? I always find my FT3 has to be very high in range for thyroid to be OK.

    If not happy with choice ask GP for a different referral.Good and bad docs, some can be very bad!

    Best wishes,

    Jackie

  • Hello Jackie,

    I have seen private & nhs docs & Endros, none have been any help to me at all. It is a waste of energy & money.

    When I have had tests done, their has never been anything flag up, expect an underactive Thyroid.

    I am to Ill to be mucking around with Docs/Endros that can't be bothered to help because its all a bit to difficult. The main problem seems to be the medication but they don't understand that either.

    Best wishes

    Debbie

You may also like...